MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF2265
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As it is unclear which device caused the rupture, an additional gore® dryseal flex introducer sheath device is captured on this report: sn: (b)(6), udi: (b)(4), catalog: dsf2033.H.6.Investigation findings code c19: the device history records were reviewed to ensure that each manufacturing and inspection operation was performed and indicated the products met creganna medical specifications and procedures.The devices were discarded at the treating facility and were therefore not available for analysis.H.6.Investigation conclusions code d1102: according to the gore® dryseal flex introducer sheath instructions for use (ifu), adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.If vessel size is smaller than the nominal body od , major bleeding, vessel damage, or serious injury to the patient, including death, may result.Additionally, the ifu states: adverse events that may occur and / or require intervention include, but are not limited to vascular trauma (i.E., dissection, rupture, perforation, tear, etc.) and bleeding.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.The vessel diameter of the injury site was about 7 mm.Per ifu sizing guide for the dsf2265, the id diameter is 7.3mm and od diameter is 8.2mm.Per ifu sizing guide for the dsf2033, the id diameter is 6.7mm and od diameter is 7.5mm.If vessel size is smaller than the nominal body od, major bleeding, vessel damage, or serious injury to the patient, including death, may result.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, prior to performing a transcatheter aortic valve implantation(tavi), the physician began endovascular treatment of a mural thrombus in a pre-existing non-gore stent graft.Gore® dryseal flex introducer sheaths (dsf) were used for access for the tevar.First, a 22fr dsf was inserted into the left common femoral artery.However, the physician felt resistance, and could not advance the sheath.The device was replaced with a 20fr dsf, but it could not be advanced either.A vessel rupture was then observed on the angiography.To treat the rupture, two stent grafts were placed from the left common iliac artery down to the left external iliac artery; however, it was confirmed that the rupture site was located more distal than the distal stent graft.The physician then elected to perform tavi without performing tevar.After the tavi was completed, the rupture site was treated surgically.The patient tolerated the procedure.Reportedly, there was a calcification in the distal part of left external iliac artery, and the diameter of the distal end of the external iliac artery was approximately 7mm.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, and h6: conclusion code d12.According to the gore® dryseal flex introducer sheath instructions for use (ifu), the user should stop advancement of the assembly if there is resistance.Investigate the cause of resistance before proceeding.Major bleeding, vessel damage, or serious injury to the patient, including death, may result.Corrected h6: conclusion code to d1101: failure to follow instructions from d1102 unintended use error caused or contributed to event.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
bryce wargin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17766019
Report Number3007284313-2023-02762
Device Sequence Number6617863
Product Code DYB
UDI-Device Identifier00733132628384
UDI-Public00733132628384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Catalogue NumberDSF2265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexFemale